Alert archive / Minnesota / Beach Hazards Statements in 2015
Beach Hazards Statement 10, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Oct 3, 2015, 5:29 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Oct 3, 2015, 7:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2015, 5:29 AM CDT (10:29 UTC)
- In effect from
- Oct 3, 2015, 7:00 AM CDT
- Expired
- Oct 3, 2015, 6:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WHUS43 KDLH 031029 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 529 AM CDT SAT OCT 3 2015 MNZ037-WIZ001-032300- /O.CAN.KDLH.CF.S.0001.151003T1200Z-151003T2300Z/ /O.NEW.KDLH.BH.S.0010.151003T1200Z-151003T2300Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 529 AM CDT SAT OCT 3 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...THE BEACHES OF DULUTH AND SUPERIOR. * DANGEROUS SWIMMING CONDITIONS...ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Oct 3, 3:46 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 3, 3:46 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
346 AM CDT SAT OCT 3 2015
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 300 AM CDT SAT OCT 3 2015
THE NORTHLAND WILL CONTINUE TO BE INFLUENCED BY HIGH PRESSURE
CENTERED NEAR HUDSON BAY. A COOL AND DRY EASTERLY FLOW WILL
CONTINUE TODAY AND PROVIDE MOSTLY SUNNY SKIES FOR MOST AREAS.
THERE WILL BE SOME INCREASE IN HIGH CLOUDS OVER OUR FAR EASTERN
ZONES...MAINLY THE TIP OF THE ARROWHEAD. HIGHS WILL BE IN THE
FIFTIES TODAY.
THERE SHOULD BE MORE HIGH CLOUD THAT MOVES INTO THE NORTHLAND
TONIGHT AND MAY OFFSET SOME OF THE COOLING EXPECTED WITH LIGHT
WINDS TONIGHT. WE DO NOT EXPECT THICK CLOUDS AND SHOULD ONCE AGAIN
SEE SOME FROST OR FREEZING TEMPERATURES TONIGHT. WE MAY NEED
ADDITIONAL ADVISORIES BUT WILL WAIT UNTIL LATER TODAY BEFORE
ISSUING THOSE.
THE FLOW FROM 850MB-700MB WILL TRANSITION FROM EAST/SOUTHEAST TO
SOUTHWEST ON SUNDAY ACROSS MUCH OF THE CWA AND THIS SHOULD LEAD TO MORE
HIGH CLOUDS THAN WE WILL SEE TODAY. HIGHS ARE AGAIN EXPECTED TO
BE IN THE FIFTIES.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 300 AM CDT SAT OCT 3 2015
MODEL DIFFERENCES REVEAL THEMSELVES AT THE BEGINNING OF THE LONG
TERM. NONE OF THE MODELS CAN AGREE ON THE AMOUNT OF ENERGY OR THE
DEPTH OF AN UPPER TROF MOVING THROUGH THE AREA BY 12Z MONDAY. THE
ECMWF APPEARS TO BE OVERDONE COMPARED TO THE NAM/GFS/GEM AND HAS
BEEN IGNORED. A CONSENSUS OF THE OTHER MODELS RESULTS IN NO RAIN
SUNDAY NIGHT AND HAVE REMOVED. THE DIFFERENCES CONTINUE ON MONDAY. A
FLATTER UPPER FLOW APPEARS TO BE FORMING...BUT AN UPPER IMPULSE WILL
CLIP THE INTERNATIONAL BORDER. HAVE A SMALL POP IN THE NW CORNER OF
KOOCHICHING COUNTY IN THE MORNING AND HAVE REMOVED POPS FOR THE
AFTERNOON WHICH IS A RESULT OF BLENDING THE MODEL SOLUTIONS. MONDAY
NIGHT FINDS SFC HIGH PRESSURE BUILDING OVER THE REGION WITH THE
CONTINUED FAST WESTERLY FLOW ALOFT. ON TUESDAY...THE UPPER FLOW
BECOMES NW WITH THE SFC HIGH PREVAILING. THIS CONTINUES ON TUESDAY
NIGHT...ALTHOUGH SOME MID LEVEL RIDGING IS BUILDING INTO THE AREA
FROM THE DAKOTAS. MODEL DIFFERENCES BECOME LARGER ON WEDNESDAY WITH
THE HANDLING OF A DEVELOPING AREA OF LOW PRESSURE OVER THE NORTHERN
PLAINS. THE ECMWF/GEM KEEP THE MID LEVEL/SFC RIDGING OVER THE
FORECAST AREA WHILE THE GFS SPREADS RAIN INTO THE AREA ALONG A WARM
FRONT LIFTING NWD INTO NORTHERN MN BY 00Z THURSDAY. USING A BLEND
GIVES SOME LOW POPS OVER THE SOUTHERN HALF OF THE REGION. THE
ECMWF/GFS COME INTO BETTER AGREEMENT WEDNESDAY NIGHT WITH RAIN
OVERSPREADING THE ENTIRE AREA WITH SOME HEALTHY QPF AMOUNTS.
THURSDAY FINDS THE SFC LOW MOVING OVER LAKE MICHIGAN WITH AN UPPER
TROF FOLLOWING BEHIND. HAVE HIGHEST POPS NEAR THE SFC LOW TRENDING
DOWNWARD BEHIND THE TROF. LOW POPS FOR THURSDAY NIGHT IN CASE THE
SYSTEM IS A BIT SLOWER AT MOVING OUT. HIGH PRESSURE RETURNS FOR
FRIDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 108 AM CDT SAT OCT 3 2015
VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH THE FORECAST
CYCLE. KEPT IN A MENTION OF LOW LEVEL WIND SHEAR AT ALL TERMINALS
EXCEPT FOR KDLH...AND KHIB UNTIL 09Z TO 13Z. THIS IS DUE TO THE LOW
LEVEL JET DEVELOPING...AS SEEN IN THE LAST FEW RAP RUNS AND LATEST
NAM. GUSTY WINDS WILL DEVELOP AT KDLH SATURDAY AFTERNOON...BEFORE
SUBSIDING DURING THE EVENING. LEFT IN A MENTION OF SOME CLOUD
COVER A KDLH DUE TO EASTERLY FLOW OFF THE LAKE...COMBINED WITH LIFT
FROM AN UPPER LEVEL DISTURBANCE MOVING NORTHWARDS FROM SOUTHEAST
WISCONSIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 55 39 53 42 / 0 0 0 10
INL 59 33 57 40 / 0 0 0 0
BRD 59 38 58 43 / 0 0 0 10
HYR 59 33 57 39 / 0 0 0 0
ASX 58 34 56 40 / 0 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR WIZ001>004-
006>009.
MN...FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR MNZ010>012-
018>021-025-026-033>038.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ121-
140>148.
&&
SHORT TERM...MELDE
LONG TERM...GSF
AVIATION...WLHazardous weather outlook, Oct 3, 4:23 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 423 AM CDT SAT OCT 3 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 423 AM CDT SAT OCT 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST WILL AGAIN BE POSSIBLE TONIGHT AND FROST ADVISORIES MAY BE NEEDED. STRONG NORTHEAST WINDS AND HIGH WAVES WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF DULUTH AND SUPERIOR. CHECK THE SURF ZONE FORECAST AND BEACH HAZARDS STATEMENT FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-041030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 423 AM CDT SAT OCT 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS ACROSS WESTERN LAKE SUPERIOR WILL RESULT IN HAZARDOUS MARINE CONDITIONS TODAY INTO THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT. CHECK THE LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:23 AM CDT | Coastal Flood Statement | DLH | Douglas | 66 min |
| Oct 3, 3:30 PM CDT | Frost Advisory | DLH | Ashland, Iron, Price | 17 hr |
Nearby
Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.